Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 10, 2012, 5:55 PM EDT for Volusia County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2012, 5:55 PM EDT (21:55 UTC)
- Expired
- Jun 10, 2012, 7:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Jacksonville radar (KJAX), 143 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
882
WWUS82 KMLB 102155
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT SUN JUN 10 2012
FLZ041-044-102300-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
555 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
NORTHWESTERN VOLUSIA COUNTY...
* UNTIL 700 PM EDT.
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS MOVING FROM THE WEST WHICH WILL INTERACT WITH THE EAST COAST
SEA BREEZE BOUNDARY. THE STORMS SHOULD INCREASE IN INTENSITY AS THEY
MOVE EAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2927 8141 2926 8133 2919 8131 2918 8129
2899 8119 2897 8166 2905 8166 2905 8164
2928 8165 2931 8168 2932 8168 2938 8145
2940 8142
TIME...MOT...LOC 2153Z 258DEG 8KT 2919 8161
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:25 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 10, 3:25 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT SUN JUN 10 2012 .DISCUSSION... CURRENT...SPOTTY CONVECTION HAS STARTED DEVELOPING ALONG ECSB WITHIN THE LAST 90 MINUTES FROM COASTAL VOLUSIA CO SWD TO EAST OF SANFORD- ORLANDO. ACTIVITY GENERALLY SLOW MOVING...THOUGH STEERING FLOW DOES FAVOR A SLOW EASTWARD DRIFT. SOME LUMPINESS TO THE CU FIELD ALONG EASTERN FLANK OF LAKE OKEE BREEZE ACROSS OKEE/WRN MARTIN COS...BUT NOTHING ON KMLB/KPBI DOWN THERE THUS FAR. LATE AFTERNOON-TONIGHT...BASED ON CURRENT POSN OF SEA BREEZE BDRYS EXPECT LATE AFTERNOON COLLISION FROM NEAR LAKE COUNTY SWD TO NEAR THE 4 CORNERS REGION...AND INTO POLK COUNTY...WITH POTENTIAL FOR RAPID LATE DAY STORM DEVELOPMENT AGAIN. SOME OF THIS ACTIVITY MAY DRIFT BACK EWD ACROSS THE NORTHERN CWA...AND AS SUCH HAVE KEPT SMALL EARLY EVENING POPS THERE. GUSTY WINDS/TORRENTIAL RAINFALL POSSIBLE AGAIN WITH STORMS THROUGH THIS EVENING. MON-MON NIGHT...LOW LEVEL RIDGE AXIS DROPS INTO NORTH FLORIDA AS H50 RIDGE CONTINUE TO BUILD OVHD. ORIENTATION OF RIDGE LEADS TO SLIGHT BACKING OF WINDS AS THEY WEAKEN A TAD. NET RESULT IS THAT THE FCST DISTRIBUTION OF LATE DAY SHRA/TS LOOK SIMILAR TO TODAY...BUT WITH EVEN LOWER COVERAGE AS PWATS DROP ANOTHER FEW TENTHS TO 1.6" - 1.8". HAVE ONLY A 15-20 PCT POP PAINTED FOR THE NORTH AND INTERIOR NEAR THE KISM RIVER FOR THE AFTERNOON...AND JUST THE FAR NORTH FOR THE EVENING. TUE-SUN (PREV)...RIDGE AXIS WILL SLOWLY BE DISPLACED SOUTHWARD THROUGH THE MID TO LATE WEEK AS A TROF PRESSES INTO THE SE STATES. THIS WILL GRADUALLY BRING SOME DEEPER MOISTURE BACK INTO THE AREA...ESPECIALLY NORTH. HAVE INDICATED 40 PCT POPS NORTH/30 CENTRAL AND 20 SOUTH ON TUE...THEN SCATTERED DAYTIME POPS ALL AREAS FROM WEDNESDAY ONWARD. STORMS WILL BEGIN TO GAIN A WEAK STEERING COMPONENT BACK TOWARD THE EAST COAST BY MID WEEK ACROSS NORTHERN SECTIONS AND PERHAPS FARTHER SOUTH LATE WEEK IF TROF IS ABLE TO SINK FARTHER SOUTHWARD PER GFS. DAYTIME HIGHS LOWER 90S INLAND...A FEW MID 90S AND UPPER 80S/NEAR 90 EAST COAST. && .AVIATION...ONGOING CONVECTION NEAR/NORTH OF KDAB EXPECTED TO WEAKEN SHORTLY AS ECSB PUSHES WELL WEST. IS APPEARS THE BEST CHANCE FOR A LATE DAY TS WILL INITIALLY BE NEAR KLEE TO WEST OF KISM ALONG ECSB/ WCSB COLLISION ~22Z WITH POSSIBLE EWD DRIFT BACK TOWARD ISM-MCO-SFB THROUGH ABOUT 01Z-02Z. && .MARINE...SURFACE RIDGE AXIS TO THE NORTH WILL SLOWLY DRIFT SOUTHWARD ACROSS THE CENTRAL PENINSULA FROM EARLY TO MID WEEK. THIS WILL PRODUCE GENERALLY E-SE WINDS AOB 10KT MON/TUE THEN WINDS BECOMING S-SW AOB 10KT MOST AREAS FROM WED ONWARD AS RIDGE AXIS DRIFTS SOUTH...WITH ONSHORE COMPONENT DEVELOPING NEAR THE COAST IN THE AFTERNOONS. SEA HEIGHTS REMAINING AOB 2-3 FT THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 87 70 87 / 20 20 10 40 MCO 74 91 71 91 / 20 20 10 30 MLB 75 87 71 88 / 10 10 10 20 VRB 74 87 69 87 / 10 10 10 20 LEE 75 92 72 90 / 20 20 20 40 SFB 75 91 72 91 / 20 20 10 30 ORL 75 91 72 91 / 20 20 10 30 FPR 74 86 70 87 / 10 10 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST...CRISTALDI RADAR/IMPACT GRAPHICS...WIMMER
Hazardous weather outlook, Jun 10, 11:39 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1139 AM EDT SUN JUN 10 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1139 AM EDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE EAST AND WEST COAST SEA BREEZES ARE EXPECTED TO COLLIDE OVER AN AREA FROM NORTHWEST VOLUSIA COUNTY TO WESTERN ORANGE...LAKE KISSIMMEE ...THEN ALONG THE KISSIMMEE RIVER TO LAKE OKEECHOBEE. STORM COVERAGE OVER THE WESTERN INTERIOR WILL INCREASE FROM LATE AFTERNOON INTO THE EARLY EVENING AS THE SEA BREEZE BOUNDARIES COLLIDE. THE PRIMARY WEATHER HAZARDS WILL BE WIND GUSTS TO 45 MPH...CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN DUE TO SLOW ERRATIC STORM MOTION. .FLOOD IMPACT... VERY SLOW STORM MOTION WILL MEAN THAT STORMS WILL REMAIN OVER A SINGLE LOCATION FOR A LONGER PERIOD OF TIME. LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE...WHICH WOULD PRODUCE VERY SHORT LIVED FLOODING OF SOME ROADS...LOW SPOTS UNDER BRIDGES AND OVERPASSES AND IN POOR DRAINAGE AREAS. ANY FLOODING SHOULD QUICKLY DISSIPATE AS THE DRAINAGE SYSTEMS CATCH UP TO THE BRIEF EXCESSIVE RAINFALL AMOUNTS. .MARINE THUNDERSTORM GUST IMPACT... EARLY AFTERNOON SHOWERS AND STORMS AT THE COAST SHIFT TO THE INLAND LAKES AND WATERWAYS MID AND LATE AFTERNOON AND INTO THE EARLY EVENING AS THE SEA BREEZE PUSHES WESTWARD. STORM MOTION WILL BE ERRATIC...WITH A FEW STORMS DRIFTING BACK TO THE EAST LATE AFTERNOON AND EARLY EVENING. A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 35 KNOTS AND CLOUD TO WATER LIGHTNING STRIKES. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE AN ELEVATED RISK FOR RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY...CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS WHEN ARRIVING AT THE BEACH. SWIM ONLY WHERE THERE IS A LIFEGUARD ON DUTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND STORMS ARE EXPECTED EACH AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS AND MOVES INLAND. STORM CHANCES WILL INCREASE LATE IN THE WEEK AS ANOTHER WEAK FRONT MOVES INTO NORTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES/WIMMER
In the hours before
Special weather statement, Jun 10, 5:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT SUN JUN 10 2012
FLZ041-044-102300-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
555 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
NORTHWESTERN VOLUSIA COUNTY...
* UNTIL 700 PM EDT.
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS MOVING FROM THE WEST WHICH WILL INTERACT WITH THE EAST COAST
SEA BREEZE BOUNDARY. THE STORMS SHOULD INCREASE IN INTENSITY AS THEY
MOVE EAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2927 8141 2926 8133 2919 8131 2918 8129
2899 8119 2897 8166 2905 8166 2905 8164
2928 8165 2931 8168 2932 8168 2938 8145
2940 8142
TIME...MOT...LOC 2153Z 258DEG 8KT 2919 8161
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:11 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
| Jun 10, 3:39 PM EDT | Areal Flood Advisory | MLB | Volusia | 51 min |
| Jun 10, 4:39 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 66 min |
| Jun 10, 6:26 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 64 min |
| Jun 10, 7:23 PM EDT | Special Weather Statement | MLB | Seminole | 37 min |
| Jun 10, 7:29 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Seminole, Volusia | 61 min |
| Jun 10, 7:48 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| Jun 10, 7:52 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.